Dog Health Questions? Ask a Dog Vet for Answers ASAP
Hello, I am sorry to hear that your fellow ate this product.
It contains lanolin and terpenes and terpenoids. All of these are gastrointestinal irritants and can lead to drooling, vomiting and diarrhea with a loss of appetite.
We do not want to induce vomiting as that will only re-expose his sensitive esophagus to the product again. At this point we want to ease his stomach and gastrointestinal irritation.
To try and settle his stomach today you can try either:1) Pepcid-ac (famotidine) at one 10mg tablet per 20 to 40 pounds of body weightevery 12 hours.OR 2) Prilosec (omeprazole) at one 10mg tablet per 20 to 40 pounds of body weight every 24 hours.These will reduce stomach acid and should help settle his stomach. These can be used for several days as necessary as they are quite safe.
Then feed a homemade diet of 1/3 boiled hamburger or white, skinless chicken, all fats and juices drained and 2/3 white rice. Add 2 tablespoons of canned pumpkin, not pie filling, just pumpkin, to each meal for fiber if he has any mucousy diarrhea. Feed small meals several times a day.
Once he's feeling better then start mixing in his regular food, adding a little more regular and less bland at each meal. It should take a week to get him converted back to regular food.
If he is vomiting, refuses to eat even after the acid reducers or has explosive diarrhea it is best he seen a veterinarian for an examination, injectable medications and oral medication like sucralfate to coat his gastrointestinal system.Let me know if you have any questions.